Volume 86 - 2023 - Fasc.3 - Case reports
An unusual cause of extrahepatic cholestasis associated with solid liver lesions: a case report
IgG4-related sclerosing cholangitis is a special type of cholangiopathy often associated with autoimmune pancreatitis. In this article, we report an unusual case of IgG4-SC limited to the common hepatic duct and associated with pseudo tumoral liver lesions, but without evidence of pancreatic involvement. Corticosteroid therapy was rapidly effective and allowed normalization of liver tests.
Hypogammaglobulinemia, a new risk factor for hepatitis B virus reactivation : about two cases.
Reactivation of the hepatitis B virus (HBV) with immunosuppressive
status has been well established, mainly due to medications such as
immunosuppressive therapy like cytotoxic chemotherapy, rituximab
and biologic therapy, immunosuppression after solid and bone-marrow
transplantation or long-term corticosteroids therapy. We report here
two cases of HBV reactivation due to global hypogammaglobulinemia.
Regular HBV serologic screening and PCR for HBV-DNA should
be applied for each patient with primary immunosuppressive status
and history of chronic HBV infection. The necessity of a preemptive
treatment remains debated.
An unusual cause of abdominal pain: spontaneous bilateral adrenal hemorrhage
Bilateral adrenal hemorrhage (BAH) is a rare condition that
can lead to acute adrenal insufficiency and death if not recognized
and treated promptly. We report the case of a 30-year-old male
who presented to the emergency department with acute abdominal
pain, nausea, and vomiting. On emergency room admission,
the first abdominal CT revealed normal adrenal glands without
enlargement, but with the development of hypotension and
hypoglycemia, a second CT performed four days later showed
enlargement due to hemorrhage in both adrenals. The diagnosis
of BAH associated with acute adrenal insufficiency was retained.
Prompt treatment with intravenous and oral corticosteroids
resulted in successful conservative management. We describe the
clinical, biological, radiological and etiological features of this
condition based on a review of the literature.
Granulomatous peritoneal disease associated with oxaliplatin-based chemotherapy for ampullary adenocarcinoma: a case report
Adenocarcinomas of the ampulla of Vater represent only 0.2%
of all gastrointestinal cancers. Due to the low incidence no large
clinical trials evaluating efficacy of treatments are available.
Adjuvant therapy is often administered in patients with stage IB or
higher. Oxaliplatin is considered as an effective and well tolerated
therapeutic option. Adverse events associated with this therapy
include cardio-, neuro-, nephrotoxicity and myelosuppression.
Previously granulomatous pulmonary and liver manifestations
have been described in oxaliplatin-based chemotherapy. In
this report peritoneal manifestation of granulomatous disease
associated with oxaliplatin is described for the first time. Sarcoidlike
reactions may be misinterpreted as tumour progression or
metastatic disease, and may consequently result in over-treatment.